Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 104, NWS Wilmington, OH

June 16, 2000Franklin County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 16, 2000, 6:07 PM EDT for Franklin County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2000, 6:07 PM EDT (22:07 UTC)
Expired
Jun 16, 2000, 6:45 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Franklin County, OH

The radar

The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:30 PM EDTThunderstorm Wind 50 EPleasant Corners, OHLarge limbs were blown down causing scattered power outages.
Jun 16, 6:30 PM EDTThunderstorm Wind 50 EPleasant Corners, OHNumerous large limbs were knocked down into power lines.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WUUS51 KILN 162207
SVRILN
OHC049-162245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT FRI JUN 16 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL OHIO...

* UNTIL 645 PM EDT...

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF LAKE DARBY...OR ABOUT 6
  MILES SOUTH OF JEFFERSON...MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UPPER ARLINGTON...
  GROVE CITY...
  GAHANNA...
  COLUMBUS...
  DARBY DALE...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 16, 3:40 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT FRI JUN 16 2000

HAVE DISCUSSED FLASH FLOOD POTENTIAL WITH FELLOW FORECASTERS.
THUNDERSTORMS...ALTHOUGH MOVING AT A REASONABLE SPEED....HAVE BEEN
MOVING ACROSS THE SAME AREAS.  THUS...I HAVE DECIDED TO PUT UP A
FLASH FLOOD WATCH UNTIL 4 AM EDT FOR PARTS OF W CNTRL AND CNTRL OHIO
AND E CNTRL INDIANA.  THIS AREA HAS HAD SOME DECENT RAINS THE LAST
FEW DAYS.

THE LENGTH OF THE WATCH WILL ALLOW THE EVENING SHIFT ENOUGH TIME TO
SEE HOW THE ACTIVITY HAS PROGRESSED.

.ILN...FLASH FLOOD WATCH UNTIL 4 AM EDT FOR
       OHZ026-034-035-042>046-051>053-060>062 AND
       INZ050-058-059-066.

HICKMAN

In the hours before

Local storm report, Jun 16, 5:35 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT FRI JUN 16 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0520 PM    SPRING VLY                OH   WIND DAMAGE
06/16/00   GREENE                         TREES DOWN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:01 PM EDTTornado WarningILNMontgomery39 min
Jun 16, 4:41 PM EDTSevere Thunderstorm WarningILNMontgomery49 min
Jun 16, 5:02 PM EDTSevere Thunderstorm WarningILNGreene28 min
Jun 16, 5:32 PM EDTSevere Thunderstorm WarningILNClark, Madison43 min
Jun 16, 5:58 PM EDTSevere Thunderstorm WarningILNClinton, Warren47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.